MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT WITH POLYETHYLENE INSERT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. DISTAL FEMORAL XT COMPONENT WITH POLYETHYLENE INSERT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure eight months post implantation due to infection and femoral fracture.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: polyethylene insert xt size c use with distal femoral xt size c use with xt only catalog # 00585001396 lot # 65521752.Articular surface with segmental hinge post size c 12 mm height catalog # 00585003012 lot # 65617170.Fluted stem extension straight precoat 9 mm diameter 130 mm length for cemented use only catalog # 00585205009 lot # 65617232.Proximal tibial component (tibial body x1 tibial bushing x1) size 3 for cemented use only in the u.S.A.Catalog # 00585000310 lot # 63859283.All poly petella catalog # 00597206538 lot # 64774939.Stem collar 35 mm o.D.For use with 16 mm or smaller diameter segmental stems catalog # 00585204035 lot # 65466071.Fluted stem extension straight precoat 11 mm diameter 130 mm length for cemented use only catalog # 00585205011 lot # 65055137.Stem collar 25 mm o.D.For use with 16 mm or smaller diameter segmental stems catalog # 00585204025 lot # 65530735.Depuy cmw bone cement catalog # 3325-040 lot # 3836837.Optip 80 refob plus bone cmt-3 catalog # 4722502117-3 lot # zx15bd1106.G2: australia.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - femur).Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of use and femoral has proximal tabs of the implant fractured off.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.X-ray review indicates that implant fit is maintained but there is marked malalignment following the femoral implant fracture/disassembly.Bone quality appears osteopenic on all images.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent a revision procedure eight months post implantation due to femoral fracture.Attempts to obtain additional information have been made; however, no more is available.

Brand Name
DISTAL FEMORAL XT COMPONENT WITH POLYETHYLENE INSERT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18084052
Report Number0001822565-2023-03076
Device Sequence Number15385955
Product Code KRO
UDI-Device Identifier00889024195943
UDI-Public(01)00889024195943(17)320808(10)65550951
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585004301
Device Lot Number65550951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight142 KG